As anyone on medication been PAINFREE?

hi everone , i am writing again for my husband roy, he as had nearagal since nov 2011, he as been in severia pain on the top of head and forehead :( and he can only lay on his left handside when trying to sleep.. his medication as been upped by his gp 1200mg a day of carbamazephine release tablets ..codien and paracitamol..... he as had a mri. and also asked to see a nearalgist but his gp as said there is no point in refering you as there is no much they can do !!! can medication make this incredible pain go for a short lenth of time ,, can you be pain free ?? we dont no what eles to do please if any one as any advice please help thank you we are from england uk x x

Hi My GP also refused to refer me to a Neuro at first and said she would manage it. She did say if she was unable to mange it then she would then refer me.

I did get a referral eventually. By the time it came through I was in remission.

When I arrived the Neuro asked if I was in pain I said no, he said well it can come back at any time. I asked if he could keep an eye on me and see me in a years time, but he said no, as he could see me in a year and in a year and a day the pain could come back. He explained his waiting lists were too long. He did say if it did come back then I was to ask the GP to refer me again and he would be happy to see me.

I would write a letter to your GPs practice stating your would like to see if a Neuro can help any further because of the constant pain. GPs are under pressure not to refer because of the costs to the Health Service so you have to insist and explain that there may be more help he can give.

I felt better having been to see him, as we had a long chat about the condition and he ruled out MS by doing some tests. I have now joined a private health care scheme for the future ( it wont help me with this only new conditions) but as I now know how frustrating it feels in needing to see someone but not getting referred I dont want it to happen again. Good Luck

hi there, i can sympathise, ive had severe pain in the left side of my mouth since feb 2012, firstly insist on seeing a neurologist, theres no such thing as no point, they can try other things than mri, ive got a neuro and had mri thats normal so now they are looking in to my teeth, i did become pain free in may with Tegretol brand carbamazepine pro-longed release but the high doses caused my body to react with skin rash, mouth ulcers and low immune system so i had to be taken off them :( so now im on gabapentin and so far its not really working for me, my best chance is my GP as my neuro isnt very helpful so far altho they have sent me to various places for treatment, but my GP is brilliant and very supportive of a TN diagnosis and any problems such as yestaday when i was having recurrent chest pain sent me for a ECG straight away i am lucky that someone believes me and is listening, my neuro keeps telling me its TMJ (inflammation of the jaw joint) but my pain is in my upper and lower gums, teeth and the back of myhead so i am not convinced at all so i keep fighting, the best thing you can do is politely argue with your docters, dont shout or sound ignorant just make them realise you will not be pushed out the door quickly and want to try everything, i wouldnt have got my mri if i didnt demand a second opinion at my neuro appt,

hope this helps,

im in the UK, (barnsley, yorkshire)

sarah x

I haven't seen anyone on this but I was put on Prozac (fluoxetine) for a month and was completely pain free for about a month. It came back eventually, but it broke the incredibly painful cycle and though it still hurts I can get on with it. I'm off it now and it's ok. Maybe try that?

Ultimately, even when it started to come back, I was a lot happier, as it's an anti depressant, so I really didn't care that it was hurting!

Will x

Hi, I was diagnosed 4.5yrs ago with TN, at that time I was referred to a Neuro who did a MRI, that showed nothing untoward. I was prescribed Tegretol and Co-codamol and Amitriptyline at night. None of these tablets helped at all. I then went into remission. 4months ago the pain returned, I have since been back to the doctors and I was very lucky that the doc I saw has also suffered with TN and was very sympathetic towards me. Since then I have tried numerous combinations of tablets not with much success. I am now being referred to another Neuro in a different hospital (Banbury-Warwickshire) apparently they are very good. Am currently using Lyrica and next week go up to full dose of 300mg during the course of the day, presently I have noticed a slight decrease in pain especially in reducing the constant shocking down Right side of face. I suggest that you see another doctor and explain current situation, I have found in my experience that not all doctors are sympathetic towards TN sufferers. Hopefully you will find one that will be willing to assist.

Debs x

Debs has anyone explained to you how it could go for such a long time and then return? what is the scientific reason for this? if it is the mylene sheath that is damaged, then how come yours was ok for such a long time?

we dont really no alot about tn :( only what me read on here and the internet .. the dr really has not been very help full at all ..like i said he as be suffering since nov 2011 and had a mri scan .. dr told him he as tn nearalga ad it is something you have to live with .. which i dont think is right !! there must be some sort of help out there it brings him to tears the pain is that serveria ,, so if there is anything or any information would help us a lot .. he as mad an other appointment to go see his gp on the 12t ujne and he is gong to ask to see a neroligist

elstep said:

Debs has anyone explained to you how it could go for such a long time and then return? what is the scientific reason for this? if it is the mylene sheath that is damaged, then how come yours was ok for such a long time?

Hi Elstep, Sorry I haven't had any explanation what so ever regarding TN, even the first Neurologist that I saw didnt explain it to me. It was only when I saw my current doctor that read the notes from previous that said that I had TN. Am only aware recently through this site that it can be caused via mylene sheath. But it can also be caused through other factors. Sorry I cant be of more help, obviously the more I investigate my situ the more I can pass on.

Debs.

elstep said:

Debs has anyone explained to you how it could go for such a long time and then return? what is the scientific reason for this? if it is the mylene sheath that is damaged, then how come yours was ok for such a long time?

Hi, I am not pain free, the pain has just eased, but the combination of meds I am on at the moment (1200mg tegretol and 200mg lyrica with codeine and parecetamol ) is giving me some relief every now and again, to the point where I am slowly getting back to work and being able to cope I have adapted my life to avoid triggers and am aware of things that can make thing unbearable. My G.P wont increace my meds at the moment as I am having some side effects. I still have days where the pain is unbearable and nothing works. I hope you can find some relief soon, I use a heated wheat bag a lot, take things slowly no fast movements, no cold drinks or ice, no loud music among other things. xx

I’ve suffered with this for about 9 years. I live alone and the first time was scary! A friend of mine took me to the Kent and Canterbury hospital, and effectively dumped me there. They filled me full of drugs and when I came home it was manageable. The second time the same friend looked for a private neurologist on the net, found one at the Chaucer Hospital and made an appointment. This doctor referred me to a Harley Street neurosurgeon via my GP. who got me a procedure at Kings College Hospital on the NHS. The appointments cost less than I expected. (around £200 each). Expensive, but in my case at least it was effective.

How are you now Roger?

I think it’s coming back, second time this year, so a little distracted, how about you?

I am fine thank you, living in fear of course as i do get aches, but nothing like i used to get. What procedure did you have?